MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 3.5" (9 CM) APPX 0.74 ML, SMALLBORE QUADFUSE EXT SET W/4 REMV MICROCLAVE® CLEAR,; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 3.5" (9 CM) APPX 0.74 ML, SMALLBORE QUADFUSE EXT SET W/4 REMV MICROCLAVE® CLEAR,; STOPCOCK, I.V. SET
Catalog Number MC330440
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that a 3.5" (9 cm) appx 0.74 ml, smallbore quadfuse ext set w/4 remv microclave¿ clear, 4 clamps (red, white, blue, yellow), rotating luer experienced a disconnection during patient use.It was reported that when disconnecting the intravenous (iv) tubing from the microclave, the iv tubing snapped inside the microclave, and part of the iv tubing was still retained inside the microclave.A screenshot has been provided showing the item and lot number of the defective product and the description of the issue.The separation/disconnection occurred at the hub/microclave of the port with the yellow clamp.The tubing was infused with 5% dextrose in lactated ringer's (d5 lr).No blood loss or bleedback.The tubing/quad extension was replaced.Sample photos have been provided showing the set-up.There was a patient involved, no harm, and no delay in therapy.
 
Additional Manufacturer Narrative
One (1) used.List #unknown, lactated ringer's and 5% dextrose injection usp baxter 1000 ml intravenous bag connected to one (1) used, infusion set and one (1) used list #mc330440, connected to one (1) used, t-connector with microclave were returned for evaluation.As received a broken male luer was observed to be stuck inside the activated microclave, and the broken part of the male luer was found in the mating device.White stress marks were observed in the broken parts.Complaint of separation can be confirmed.The probable cause is due to unintentional twisting bending force applied during use.The device history for lot# 13677677 was reviewed and no nonconformities were found that would have led to the reported condition on the complaint.D9 - date returned to mfg: 5/6/2024.

Brand Name
3.5" (9 CM) APPX 0.74 ML, SMALLBORE QUADFUSE EXT SET W/4 REMV MICROCLAVE® CLEAR,
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19150174
Report Number9617594-2024-00474
Device Sequence Number9438008
Product Code FMG
UDI-Device Identifier00887709088771
UDI-Public(01)00887709088771(17)280601(10)13677677
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC330440
Device Lot Number13677677
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5% DEXTROSE IN LACTATED RINGER'S (D5 LR), UNK MFR
Patient SexUnknown